MAUDE Adverse Event Report: DATASCOPE CORP. TRANS-RAY 7FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. TRANS-RAY 7FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0469-01
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to inserting the intra-aortic balloon (iab), the customer applied negative pressure to the iab and attempted to insert it into the sheath while maintaining the negative pressure.However, the iab became stuck inside the sheath.A new iab was then successfully inserted using the same procedure.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Event site postal code: (b)(6).This event occurred on the japanese market with a transray 34cc iab, which is a significantly similar device to sensation 34cc which is sold in the us.For d4: di number has been used for sensation 34cc or (b)(4), which is sold in the usa.Provided d4 lot number, d4 expiration date, and h4 device manufacture date corresponding to transray device involved in the event, which is not available in usa.The product has been returned to the manufacturer but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the exterior of the catheter.The one-way valve was also returned.The sheath was not returned for evaluation.A kink was observed on the catheter tubing near the y-fitting approximately 74.7cm from iab tip.A bend was observed on the inner lumen within the membrane approximately 13.2cm from iab tip.The optical fiber was also found to broken at this location.The inner lumen was found occluded with dried blood.The occlusion was unable to be cleared.The one-way valve was vacuum tested and it held vacuum.A laboratory insertion test was unable to be performed due to the membrane being unfurled and inner lumen bent.The condition of the iab as received indicated a optical fiber break, kink on the catheter tubing and a bend on the inner lumen.A bent inner lumen can cause difficulty during insertion.We are unable to determine when the bend and kink may have occurred.The evaluation confirmed the reported difficult insertion.Per ifu the one-way valve must be aspirated to 30cc while leaving the one-way valve in place attached to the extracorporeal tubing leur to ensure vacuum is maintained throughout insertion.Always grasp the iab catheter no more than 2.5cm from the insertion site or sheath bub and advance in short continuous stroke to avoid kinking the iab catheter.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.Complaint# (b)(4).

Brand Name
TRANS-RAY 7FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
henry pena
15 law drive
fairfield, NJ 07004
MDR Report Key20854137
Report Number2248146-2024-0000758
Device Sequence Number8776217
Product Code DSP
UDI-Device Identifier10607567106755
UDI-Public(01)10607567106755(17)261113(10)3000347920(11)231113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122628
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0469-01
Device Catalogue Number0684-00-0469-01
Device Lot Number3000347920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown